Alert archive / Hawaii / High Wind Warnings in 2015

High Wind Warning 1, NWS Honolulu, HI

February 2, 2015Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 2, 2015, 5:00 PM HST for Hawaii County, Hawaii. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2015, 5:00 PM HST (03:00 UTC)
Expired
Feb 7, 2015, 3:27 AM HST
In force
4 days
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 3.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2015-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2015-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1818 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WWHW70 PHFO 030300
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
500 PM HST MON FEB 2 2015

...STRONG SOUTHWEST GUSTS ARE EXPECTED THROUGH TUESDAY NIGHT WHILE
VERY STRONG WINDS AND GUSTS EXPECTED ON BIG ISLAND SUMMITS...

HIZ028-031600-
/O.UPG.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
/O.NEW.PHFO.HW.W.0001.150203T0300Z-150205T1600Z/
BIG ISLAND SUMMITS-
500 PM HST MON FEB 2 2015

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...WEST 60 TO 75 MPH WITH LOCALIZED GUSTS TO 90 MPH.

* TIMING...THROUGH WEDNESDAY NIGHT.

* IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS
  AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT
  AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD
BE DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ002-004-008>012-014-015-017-019-022-031600-
/O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
500 PM HST MON FEB 2 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE
  STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF
  THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER
  TERRAIN.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK 
  TREES...CAUSE DAMAGE TO WEAK ROOFS...CAUSE LOCALIZED POWER 
  OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

FOSTER
11 follow-up statements
900 
WWHW70 PHFO 031331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE FEB 3 2015

...STRONG WESTERLY WINDS CONTINUE...

.SOUTHWEST TO WEST WINDS WILL REMAIN STRONG ACROSS MOST OF THE
STATE. HOWEVER...THE AREAS MOST AFFECTED WILL INCLUDE THE BIG
ISLAND SUMMITS...WHERE WINDS WILL REMAIN AT OR NEAR HURRICANE
FORCE...AND ALONG THE WEST SLOPES OF MOST ISLANDS...WHERE LOCALLY
POWERFUL GUSTS MAY OCCUR.

HIZ028-040245-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/
BIG ISLAND SUMMITS-
331 AM HST TUE FEB 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...WEST 55 TO 85 MPH WITH LOCALIZED GUSTS OVER 100 MPH.

* TIMING...THROUGH WEDNESDAY NIGHT.

* IMPACTS...WINDS OF HURRICANE FORCE WILL MAKE DRIVING DANGEROUS
  NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. DELAY YOUR TRAVEL
  TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

HIZ002-004-008>012-014-015-017-019-022-040245-
/O.CON.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
331 AM HST TUE FEB 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...SOUTHWEST 30 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK
  TREES...DAMAGE WEAK ROOFS...KNOCK OUT ELECTRICAL POWER...AND
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE WITH
EXTRA CARE.

&&

$$
042 
WWHW70 PHFO 031722 CCA
NPWHFO

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
715 AM HST TUE FEB 3 2015

...STRONG SOUTH TO SOUTHWEST WINDS AND GUSTS CONTINUE...

HIZ028-040630-
/O.COR.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/
BIG ISLAND SUMMITS-
715 AM HST TUE FEB 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...WEST 65 TO 85 MPH WITH LOCALIZED GUSTS TO 100 MPH.

* TIMING...THROUGH WEDNESDAY NIGHT.

* IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS
  AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL TO THE SUMMIT
  AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

HIZ002-004-008>012-014-015-017-019-022-040630-
/O.COR.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
715 AM HST TUE FEB 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. THE
  STRONGEST GUSTS WILL OCCUR ALONG NORTH AND EAST FACING SLOPES OF
  THE SMALLER ISLANDS WHERE WINDS ACCELERATE DOWNSLOPE FROM HIGHER
  TERRAIN.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN BRANCHES AND WEAK
  TREES...DAMAGE WEAK ROOFS...KNOCK OUT ELECTRICAL POWER...AND
  MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. PLEASE DRIVE WITH
EXTRA CARE.

&&

$$

FOSTER
086 
WWHW70 PHFO 040110
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
310 PM HST TUE FEB 3 2015

...HIGH WIND WARNING CONTINUES FOR BIG ISLAND SUMMITS AND THE WIND
ADVISORY CANCELLED FOR ALL OTHER AREAS...

HIZ002-004-008>012-014-015-017-019-022-040215-
/O.CAN.PHFO.WI.Y.0004.000000T0000Z-150204T1600Z/
KAUAI WINDWARD-KAUAI MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-MOLOKAI WINDWARD-LANAI MAKAI-LANAI MAUKA-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-HALEAKALA SUMMIT-
310 PM HST TUE FEB 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS AND GUSTS ARE NOW BELOW ADVISORY CRITERIA AND ARE
NOT EXPECTED TO STRENGTHEN ABOVE CURRENT VALUES. THEREFORE...THE
WIND ADVISORY IS CANCELLED.

$$

HIZ028-041415-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/
BIG ISLAND SUMMITS-
310 PM HST TUE FEB 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...WEST 40 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH.

* TIMING...THROUGH WEDNESDAY NIGHT.

* IMPACTS...HIGH WINDS WILL MAKE FOR DANGEROUS DRIVING 
  CONDITIONS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. TRAVEL 
  TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

FOSTER
785 
WWHW70 PHFO 041333
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST WED FEB 4 2015

...WINDS STILL DANGEROUSLY STRONG OVER SUMMITS...

HIZ028-050245-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150205T1600Z/
BIG ISLAND SUMMITS-
333 AM HST WED FEB 4 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. 

* WINDS...WEST 35 TO 65 MPH WITH LOCALIZED GUSTS OVER 95 MPH.

* TIMING...THROUGH TONIGHT.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE
  SUMMIT AREAS UNTIL WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$
348 
WWHW70 PHFO 042003
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1003 AM HST WED FEB 4 2015

...STRONG WINDS CONTINUE OVER SUMMITS...

HIZ028-050915-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-150207T0400Z/
BIG ISLAND SUMMITS-
1003 AM HST WED FEB 4 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS...WEST 50 TO 75 MPH WITH LOCALIZED GUSTS OVER 95 MPH
 
* TIMING...THROUGH FRIDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

BURKE
322 
WWHW70 PHFO 050131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST WED FEB 4 2015

...STRONG WINDS CONTINUE OVER THE SUMMITS...

HIZ028-051445-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150207T0400Z/
BIG ISLAND SUMMITS-
331 PM HST WED FEB 4 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS...WEST 50 TO 80 MPH WITH LOCALIZED GUSTS OVER 115 MPH. 

* TIMING...THROUGH FRIDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$
BURKE
399 
WWHW70 PHFO 051327
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST THU FEB 5 2015

...STRONG WINDS CONTINUE OVER THE SUMMITS...

HIZ028-060230-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150207T0400Z/
BIG ISLAND SUMMITS-
327 AM HST THU FEB 5 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS...WEST 55 TO 80 MPH WITH LOCALIZED GUSTS OVER 95 MPH.

* TIMING...THROUGH FRIDAY AFTERNOON.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

FOSTER
507 
WWHW70 PHFO 060123
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 PM HST THU FEB 5 2015

...STRONG WINDS CONTINUE OVER THE SUMMITS...

HIZ028-061430-
/O.EXT.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/
BIG ISLAND SUMMITS-
323 PM HST THU FEB 5 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...WEST 50 TO 80 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR TONIGHT WITH A SLOW
  DECLINE EXPECTED FRIDAY THROUGH EARLY SATURDAY MORNING.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$
WROE
022 
WWHW70 PHFO 061323
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
323 AM HST FRI FEB 6 2015

...STRONG WINDS CONTINUE OVER THE SUMMITS...

HIZ028-070230-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/
BIG ISLAND SUMMITS-
323 AM HST FRI FEB 6 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...WEST 50 TO 75 MPH WITH LOCALIZED GUSTS OVER 90 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS MORNING WITH A SLOW
  DECLINE EXPECTED THROUGH EARLY SATURDAY MORNING.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$
787 
WWHW70 PHFO 070137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST FRI FEB 6 2015

...STRONG WINDS CONTINUE OVER THE SUMMITS...

HIZ028-071445-
/O.CON.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/
BIG ISLAND SUMMITS-
337 PM HST FRI FEB 6 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. 

* WINDS...WEST 40 TO 70 MPH WITH LOCALIZED GUSTS OVER 95 MPH.
  WINDS ARE EXPECTED DIMINISH LATER TONIGHT.
 
* TIMING...THROUGH EARLY SATURDAY MORNING.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE 
  SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE 
  SUMMIT AREAS UNTIL WINDS SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED
TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY
PRECAUTIONS TO PROTECT PEOPLE AND PROPERTY. DELAY YOUR TRAVEL TO
THE SUMMIT AREAS UNTIL WINDS SUBSIDE.

&&

$$

BURKE
849 
WWHW70 PHFO 071327
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 AM HST SAT FEB 7 2015

...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST 
SUNDAY...

.WINDS OVER THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND 
HAVE DIMINISHED SOMEWHAT...BUT REMAIN STRONG ENOUGH TO WARRANT AN
ADVISORY.

HIZ028-080230-
/O.CAN.PHFO.HW.W.0001.000000T0000Z-150207T1600Z/
/O.NEW.PHFO.WI.Y.0005.150207T1327Z-150209T0400Z/
BIG ISLAND SUMMITS-
327 AM HST SAT FEB 7 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SUNDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH...MAINLY OVER
  THE SUMMITS AND IMMEDIATE AREAS.

* TIMING...THROUGH SUNDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT
LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION.

&&

$$

BIRCHARD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 2, 4:07 PM HST, 53 minutes earlier.

Area forecast discussion, Feb 2, 4:07 PM HST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
407 PM HST MON FEB 2 2015

.SYNOPSIS...
SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN TONIGHT AS A FRONT
APPROACHES THE STATE FROM THE NORTHWEST. A SERIES OF FRONTS WILL
BRING PROGRESSIVE WET AND WINDY PATTERN BEGINNING TONIGHT THROUGH
FRIDAY. A RIDGE WILL BUILD OVER THE STATE THIS WEEKEND RESULTING
IN LIGHTER WINDS AND CALMER WEATHER.

&&

.DISCUSSION...
SOUTHWEST WINDS PICKED UP THIS AFTERNOON ACROSS THE STATE IN
ADVANCE OF A COLD FRONT MOVING IN FROM THE NORTHWEST. VISIBLE
SATELLITE SHOWS LOW CLOUDS FOCUSED OVER THE LEEWARD AND MAUKA
AREAS...PARTICULARLY OVER THE SMALLER ISLANDS LATE THIS AFTERNOON.
A FEW SHOWERS HAVE BEEN OBSERVED ON RADAR TRACKING OVER KAUAI
EARLIER TODAY.

THE WINDS WILL CONTINUE TO RAMP UP TONIGHT INTO TUESDAY. A WIND ADVISORY
IS NOW IN EFFECT THROUGH TUESDAY NIGHT PRIMARILY DUE TO THE
EXPECTED STRONG GUSTS WHICH WILL ACCELERATE DOWNSLOPE FROM HIGHER
TERRAIN. THE WESTERLY WINDS WILL RESULT IN THESE GUSTS OCCURRING
OVER EASTERN FACING SLOPES...OR THE TRADITIONAL WINDWARD SIDES OF
THE ISLANDS. PLEASE SEE THE NPWHFO PRODUCT ON OUR WEBSITE FOR MORE
SPECIFIC INFORMATION AND LOCATIONS IN THE ADVISORY. A WIND ADVISORY
IS ALSO IN EFFECT FOR UPPER ELEVATION SUSTAINED WINDS ON THE BIG
ISLAND SUMMITS. IT IS LIKELY THAT THE BIG ISLAND SUMMIT WIND
ADVISORY WILL BE UPGRADED TO A WARNING LATER THIS WEEK.

THE STRENGTHENING WINDS ARE IN RESPONSE TO AN APPROACHING COLD FRONT FROM
THE NORTHWEST. THE FRONT IS THE FIRST IN A PROGRESSIVE SERIES OF FRONTS
THAT WILL KEEP A BREEZY WESTERLY FLOW GOING ACROSS THE HAWAIIAN ISLANDS
THROUGH FRIDAY.

THE FRONT WILL ALSO BRING INCREASING SHOWERS AS IT MOVES DOWN THE
ISLAND CHAIN TONIGHT AND TUESDAY. THE BREEZY WINDS WILL KEEP THE
SHOWERS MOVING RATHER QUICKLY ALONG. THE GLOBAL MODELS DEPICT
MAINLY ZONAL FLOW DOMINATING THE UPPER LEVELS DURING MOST OF THE
WORK WEEK SO MOST OF THE UPPER LEVEL DYNAMICS ASSOCIATED WITH THE
FRONT WILL STAY NORTH OF THE STATE. THUS...ANTICIPATING MAINLY
MODERATE SHOWERS...OCCURRING ON AND OFF AND PASSING RATHER
QUICKLY. THE COMBINATION OF SHOWERS AND WIND GUSTS WILL CREATE
BLUSTERY CONDITIONS.

THE SERIES OF FRONTS WILL CONTINUE TO PUSH IN THIS WEEK WHICH WILL
CONTINUE THE STRONG WINDS AND ON AND OFF PRECIPITATION. WITH THE
FRONTS PACKED CLOSE TOGETHER AND MOVING QUICKLY...IT IS DIFFICULT
TO PINPOINT AND DESCRIBE WHEN THE PASSAGES WILL OCCUR FOR EACH ISLAND.
THAT BEING SAID...EXPECT A PROGRESSIVE WET AND WINDY PATTERN FROM
TONIGHT THROUGH FRIDAY.

A SURFACE RIDGE WILL MOVE OVER THE ISLANDS SATURDAY AND SUNDAY...
BRINGING A BRIEF RETURN OF LIGHTER WINDS AND DRIER CONDITIONS. THE
MODELS SUGGEST ANOTHER FRONT APPROACHING FROM THE NORTHWEST EARLY
NEXT WEEK.

&&

.AVIATION...
SOUTHWEST WINDS WILL PERSIST TONIGHT AS A FRONT APPROACHES. AIRMET
TANGO REMAINS POSTED FOR LOW LEVEL TURBULENCE TO THE NORTHWEST OF
TERRAIN ON THE SMALLER ISLANDS AND HAS BEEN EXPANDED TO THE BIG
ISLAND AS LENTICULAR CLOUDS HAVE BEEN OBSERVED NEAR MAUNA KEA AND
MAUNA LOA. AIRMET TANGO SHOULD REMAIN IN PLACE INTO TUESDAY.

THE ISLANDS WILL REMAIN WITHIN A MOISTENING AIRMASS AHEAD OF THE
FRONT THROUGH THE NIGHT. EXTENSIVE CLOUD COVER IS BEING PRODUCED
ALONG SOUTHWEST FACING SLOPES OF KAUAI AND OAHU...WHERE AIRMET
SIERRA FOR MOUNTAIN OBSCURATION HAS BEEN ISSUED. THE TERMINALS ON
THE SMALLER ISLANDS WILL CONTINUE TO EXPERIENCE TEMPO MVFR CEILINGS
WITH CHANCES FOR REDUCED VISIBILITY IN SHOWERS INCREASING OVERNIGHT.
VFR CONDITIONS WILL PREVAIL ON THE BIG ISLAND.

THE SOMEWHAT SHALLOW FRONT WILL BRING PERIODS OF MVFR CEILINGS AND
VISIBILITIES IN SHRA ON TUESDAY ACROSS THE SMALLER ISLANDS.

AIRMET ZULU FOR TEMPO LIGHT ICE HAS BEEN TRIMMED BACK TO NEAR KAUAI
AS DEEP LAYERED MOISTURE IS SLOWLY LIFTING NORTHWARD.

&&

.MARINE...
A LARGE NORTH SWELL IS EXPECTED TO PEAK TONIGHT AND TUESDAY...THEN
GRADUALLY DECLINE TUESDAY NIGHT AND WEDNESDAY. SURF HEIGHTS WILL
REACH ADVISORY LEVELS ALONG NORTH FACING SHORES INCLUDING NORTHERLY
EXPOSURES OF EAST FACING SHORES DUE TO THE NORTH DIRECTION OF THE
SWELL. A HIGH SURF ADVISORY IS NOW IN EFFECT THROUGH TUESDAY NIGHT
FOR THESE AREAS OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND THE BIG
ISLAND.

A WEST-NORTHWEST SWELL WILL ARRIVE ON THURSDAY. THIS SWELL WILL BE
LARGE ENOUGH TO BRING HIGH SURF ADVISORY CONDITIONS ON THURSDAY...AND
THEN WARNING CONDITIONS ON FRIDAY AND SATURDAY. THIS SWELL WILL
HAVE ENOUGH WESTERLY COMPONENT TO IMPACT THE KONA COAST ON THE BIG
ISLAND.

SOUTHWEST WINDS HAVE ALREADY PICKED UP...AND WILL RAMP UP FURTHER AS
THE FIRST OF A SERIES OF FRONTS BEGINS TO MOVE IN FROM THE WEST.
WINDS WILL VEER WESTERLY AS THE FIRST FRONT PASSES ON
TUESDAY. THE PASSING FRONTS WILL KEEP US IN A PROGRESSIVE STRONG
WESTERLY FLOW PATTERN THROUGH MUCH OF THE WORK WEEK.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY NIGHT FOR
ALMOST ALL OF THE COASTAL WATER ZONES AROUND THE STATE. THIS IS
DUE TO BOTH WINDS AND SEAS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAUAI WINDWARD-KAUAI
MOUNTAINS-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
MOLOKAI WINDWARD-LANAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-BIG ISLAND SUMMITS.

HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR NORTH FACING
SHORES OF NIIHAU KAUAI OAHU MOLOKAI MAUI AND BIG ISLAND.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALL ZONES EXCEPT
BIG ISLAND SOUTHEAST AND BIG ISLAND LEEWARD WATERS.

&&

DISCUSSION/MARINE...FOSTER
AVIATION...WROE

Nearby

High Wind Warnings in Hawaii, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.